MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A nalu peripheral nerve stimulator system was implanted on (b)(6) 2025 with the implantable pulse generator (ipg) being placed in the lower back area and leads targeting the cluneal nerve.Two months after the implant procedure, the patient notified a nalu representative that they had experienced fever/chills and noted the implant incision site was reddened.The patient presented at a local emergency department on the evening of (b)(6) 2025 and was found to have developed an abscess under the incision site.The patient was administered iv antibiotics and a full system explant was performed on (b)(6) 2025.The patient was discharged home with oral antibiotics.
 
Additional Manufacturer Narrative
Based on the time frame, it is possible but unlikely that the nalu device or the surgical process were the source of the infection.It is more likely that bacteria entered the incision site at some point after the procedure either due to improper wound care or poor hygiene.Although it is unlikely that the infection was caused by the nalu device, an mdr is being filed out of an abundance of caution due to the unknown source of infection.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
chelsea gutierrez
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7144010608
MDR Report Key22493902
Report Number3015425075-2025-00207
Device Sequence Number8188237
Product Code GZF
UDI-Device Identifier00812537037349
UDI-Public(01)00812537037349(11)250103(17)280103
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number71004
Device Catalogue Number71004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Initial Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown